Mississippi, 2017Flash Flooding and Flooding in Mississippi, June 22 to 23, 2017
June 22 to 23, 2017 · NWS JAN · 38 events in 11 counties and zones
Ample moisture was in place over the region as the outer bands of Tropical Storm Cindy affect the ArkLaMiss from June 22nd through 23rd. Flash flooding was the main hazard that occurred from the rainbands that moved through the region but some stronger wind gusts were able to bring down trees across the area.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $265,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ample moisture was in place over the region as the outer bands of Tropical Storm Cindy affect the ArkLaMiss from June 22nd through 23rd. Flash flooding was the main hazard that occurred from the rainbands that moved through the region but some stronger wind gusts were able to bring down trees across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 22, 3:12 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 3:12 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
412 AM CDT Thu Jun 22 2017
...TROPICAL STORM CINDY CONTINUES TO IMPACT THE AREA...
.DISCUSSION...
Through Friday Night:
The center of Tropical Storm Cindy is nearing the coastline south
of the TX/LA border at this hour and will start moving inland
later on today. In our region, in the northeast quadrant of
Cindy's circulation, precipitation has gotten much more scattered
overnight as the main moisture advection axis has shifted to the
north and east. But this, by no means, signals the rain in
association with Cindy is near over.
First off, the southern two-thirds of our region has been placed
in Tornado Watch #363 through 1 pm this afternoon. More
consolidated rainband activity spiraling out from Cindy is
starting to work into the region from the south this morning but
thus far there have only been a few cells in these bands
exhibiting much rotation at all. However, surface based
instability has been increasing from the south subtly overnight
and this trend will hasten over the whole region by an hour or two
after sunrise and somewhat muted diurnal heating begins.
Typically the northeast quadrant of landfalling tropical systems
holds the best potential for tornado production due to the best
combinations of low level wind shear and at least limited
instability. In this case pockets of surface-based CAPE to at
least 2000 j/kg should materialize as temperatures heat up into
the 80s but low level shear is far from through the roof. The
juxtaposition of these factors is enough to warrant the tornado
watch but it may take several hours for the radar to start
cooperating with this expectation in any more than very isolated
fashion. It is certainly possible northern portions of the
forecast area that are currently clear of tornado watch #363 will
eventually be put in a watch as the day progresses and a slight
risk for severe storms will handle the threat through this evening
in the HWO and graphics.
This leads into another tricky aspect of the forecast, which is
the flooding threat. We inherited a flash flood watch for eastern
and southern zones through today but have expanded the watch for
all areas through tomorrow afternoon. For today the widespread
flooding threat is decreasing as heavy rain associated with
rainbands getting much more patchy. However, those areas getting
underneath these rainbands could receive a quick 1 to 2 inches
over rather saturated ground and this could certainly cause
flooding issues. By later tonight and into Friday weakening Cindy
advancing to the north (just west of our forecast area) should
start to consolidate a focused heavy rain threat over northwestern
zones, particularly late tonight into early Friday over the
Arklamiss Delta where multiple inches of rain could mount up
quickly. By midday Friday through at least Friday afternoon the
threat for at least locally heavy rain will persist in many areas
as shower and thunderstorm coverage increases over all areas in a
very moist environment (precipitable water values in excess of 2
inches). It is certainly possible some areas could remain under
the risk of flooding through Friday Night, especially over the
north half of the area, and the flash flood watch may be extended
in time there at a later point. Conversely, some southern
locations (particularly in southeastern MS) may see the risk of
flooding rainfall dramatically fall off tonight and not increase
markedly through Friday. If the latter is the case those areas
could be removed from the going flash flood watch early.
Finally, it is worth mentioning that shifting southeast through
southwest winds today through midday Friday could be quite gusty
at times. However, at this juncture wind speeds and gusts do not
look strong enough in any sort of widespread fashion to warrant a
wind advisory. Of course we will watch that aspect of the forecast
closely and it is important to note the very saturated soils in
some locations may allow trees to uproot with winds even below
advisory levels. Also, the threat for at least isolated severe
storms will persist on Friday in many areas (especially northern
zones) with the main risk coming from the low end tornado
potential, although some marginally damaging winds gusts are
plausible as well. All this will be addressed in the HWO and
graphics as much as possible. /BB/
Saturday through Wednesday:
Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday. This will spell some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Pwats ahead of the front will
continue to be 2 plus inches which spells the continued risk of
some locally heavy rainfall. As we go into early next week the
front will slide across the region by early Monday. It will leave
some drier air in its wake which sometimes happens in the wake of
a tropical system. The upper trough will deepen across the eastern
Conus. This will cause rain chances to decrease from the north
during the day Monday into Monday night. Rain chances will exit
the southern areas by Tuesday night. Drier air will push across
the region on Monday night into Tuesday night with lower 60s
dewpoints. This will cause nightly lows to dip into the lower to
middle 60s for early next week. As we go into midweek the upper
trough axis will lose its amplitude as upper ridging comes in from
the west. 2e will start to get some return low level flow as
dewpoints rise into the upper 60s to lower 70s by Wednesday night.
This will cause some isolated rain chances across the south on
Wednesday./17/
&&
.AVIATION...
06Z TAF discussion:
Widespread locally heavy rain will get shunted more north and east
of the area as we go through the night and into early tomorrow
with bands of tropical showers and embedded thunderstorms
continuing to affect the region through the bulk of Thursday and
into Thursday evening. Hard to break down details of expectations
in TAFs in this regime and represented most sites through tomorrow
evening with slightly reduced vis in showers and VCTS with
prevailing and somewhat gusty southeast SFC winds to 15 to 25 mph.
Of course as details can be hammered out in the very near term
TAFs will be amended to reflect expectations as best as possible.
Otherwise, expected IFR ceilings in many areas late tonight into
tomorrow morning but otherwise flight cats will be predominantly
MVFR due to ceilings in the 1500 to 3000 foot range. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 85 75 86 74 / 78 49 81 71
Meridian 83 75 85 74 / 77 57 71 68
Vicksburg 86 77 84 75 / 79 65 85 72
Hattiesburg 85 74 86 74 / 72 62 67 43
Natchez 84 76 85 75 / 78 57 77 59
Greenville 86 75 82 72 / 78 84 87 69
Greenwood 87 76 81 72 / 75 66 87 71
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Friday evening for MSZ018-019-025>066-
072>074.
LA...Flash Flood Watch through Friday evening for LAZ007>009-015-016-
023>026.
AR...Flash Flood Watch through Friday evening for ARZ074-075.
&&
17/BBHazardous weather outlook, Jun 22, 3:52 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
452 AM CDT Thu Jun 22 2017
ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-231000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-Bolivar-Sunflower-Washington-
452 AM CDT Thu Jun 22 2017
This hazardous weather outlook is for extreme southeastern
Arkansas, and portions of northeastern Louisiana and
northwestern Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Mainly Tonight
Severe thunderstorms are possible through tonight across the
region with the main threats being tornadoes and gusty,
potentially damaging, wind gusts.
Some flooding issues will become likely over the region,
especially tonight, as showers and thunderstorms with locally
heavy rain potential increase.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.
Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.
LAZ016-024>026-MSZ025>033-035>050-053>055-059>063-231000-
Madison LA-Catahoula-Tensas-Concordia-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
452 AM CDT Thu Jun 22 2017
This hazardous weather outlook is for central Mississippi, north
central Mississippi, northeastern Mississippi, southwestern
Mississippi, and portions of east central Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today
Severe thunderstorms are possible through mainly early this
evening across the region with the main threats being tornadoes
and gusty, potentially damaging, wind gusts.
Some flooding issues are possible over the region through tonight
as showers and thunderstorms with locally heavy rain potential
persist in scattered fashion.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.
Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.
MSZ051-052-056>058-064>066-072>074-231000-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
452 AM CDT Thu Jun 22 2017
This hazardous weather outlook is for southeastern Mississippi
and portions of east central and south central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today
FLOODING
THREAT...Elevated
TIMING...Mainly Today
Severe thunderstorms are possible through mainly early this
evening across the region with the main threats being tornadoes
and gusty, potentially damaging, wind gusts.
Some flooding issues are likely over the region through mainly
this evening as showers and thunderstorms with locally heavy rain
potential persist in at least scattered fashion.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Severe thunderstorms will be possible for mainly northeastern
portions of central Mississippi Friday into Friday night with
isolated severe thunderstorms possible elsewhere (except for
portions of southeastern Mississippi) as the remnants of Tropical
Storm Cindy continue to affect the region. The main threats from
any severe storms will be from potentially damaging wind gusts and
tornadoes.
Continued localized flooding issues are likely for the entire
region Friday into Friday night as pockets of showers and
thunderstorms producing heavy rain continue in association with
the remnants of Tropical Storm Cindy.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
www.weather.gov/jan/precipmaps
River Forecast Center...
www.weather.gov/lmrfc/
Significant River Flood Outlook...
www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Event by event
14 thunderstorm wind, 11 flash flood, 7 flood, 6 strong wind. Local standard time, as filed.
Flash Flood, Clarke
- When
- June 22, 5:30 AM CST to 7:30 AM CST
- Where
- Clarke County, 6.56 mi ESE of Langsdale to 1.56 mi S of Langsdale
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.840, -88.478
A number of roads in southeast Clarke County were flooded from continued heavy rainbands, including Highway 661, 631, 640, 671, 662, 650, 610, 630, 511, and 621.
Strong Wind, Forrest
- When
- June 22, 12:40 PM CST
- Where
- Forrest forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
A tree fell onto a pedestrian on West Pine Street in Hattiesburg, which caused an injury.
Flood, Forrest
- When
- June 22, 12:50 PM CST
- Where
- Forrest County, 0.65 mi NNW of Hattiesburg to 0.59 mi NNW of Hattiesburg
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.329, -89.324
A sinkhole occurred at 22nd Avenue and Emerson Drive. The sinkhole was 16 feet deep and four feet wide.
Strong Wind, Covington
- When
- June 22, 1:10 PM CST
- Where
- Covington forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
A tree was blown down on Highway 588 near the intersection with Highway 84 northeast of Collins. Another tree fell onto powerlines and resulted in power outages in Seminary.
Strong Wind, Forrest
- When
- June 22, 1:15 PM CST
- Where
- Forrest forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
A tree fell on Tucker Road.
Thunderstorm Wind, Adams
- When
- June 22, 1:36 PM CST
- Where
- Adams County, Stanton to 2.69 mi ENE of Stanton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 31.600, -91.230
Trees were blown down along State Park Road, Tate Road and Forest Home Road due to the outer rainbands of Tropical Depression Cindy.
Strong Wind, Jones
- When
- June 22, 2:28 PM CST to 2:32 PM CST
- Where
- Jones forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
A powerpole was blown down on Old Bay Springs Road north-northeast of Laurel and a tree also fell along Sharon Road near Sandersville.
Strong Wind, Forrest
- When
- June 22, 5:00 PM CST
- Where
- Forrest forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
A tree was blown down on Ralston Road inside the Hattiesburg city limits.
Thunderstorm Wind, Warren
- When
- June 23, 9:10 AM CST to 9:15 AM CST
- Where
- Warren County, 1.36 mi ENE of Stout to 1.36 mi ESE of Beechwood
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 32.310, -90.880
A tree was blown down across both lanes of Highway 27. Several trees were blown down across the city, mostly south of I-20.
Thunderstorm Wind, Warren
- When
- June 23, 9:13 AM CST
- Where
- Warren County, Villanova
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -90.780
A few trees were blown down in the area, with one blown down on powerlines.
Thunderstorm Wind, Madison
- When
- June 23, 9:51 AM CST
- Where
- Madison County, 0.31 mi ENE of Livingston
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.553, -90.216
A tree was blown down at Highway 22 and 463.
Thunderstorm Wind, Warren
- When
- June 23, 10:08 AM CST
- Where
- Warren County, 1.94 mi ENE of Stout
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.309, -90.869
Powerlines were blown down along Lakehill Drive.
Flash Flood, Warren
- When
- June 23, 10:10 AM CST to 10:30 AM CST
- Where
- Warren County, 1.23 mi NW of Beechwood to 1.24 mi NW of Beechwood
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.343, -90.845
Flooding occurred at Clay Street and I-20.
Thunderstorm Wind, Warren
- When
- June 23, 10:15 AM CST
- Where
- Warren County, 1.14 mi WSW of Bovina
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.344, -90.748
A tree was blown down in the 3500 block of Warriors Trail.
Thunderstorm Wind, Madison
- When
- June 23, 10:18 AM CST
- Where
- Madison County, 1.57 mi NE of Rocky Hill
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.445, -90.200
A tree was blown down at North Livingston Road and Lake Castle Road.
Thunderstorm Wind, Hinds
- When
- June 23, 10:25 AM CST
- Where
- Hinds County, 0.65 mi N of Jackson
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.339, -90.171
Powerlines were brought down by large limbs along Kings Highway near Old Canton Road.
Flash Flood, Hinds
- When
- June 23, 10:59 AM CST to 1:15 PM CST
- Where
- Hinds County, 1.81 mi NE of Clinton to 1.72 mi NE of Clinton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.350, -90.310
Street flooding occurred at the intersection of Post Road and Tanglewood Drive.
Flash Flood, Madison
- When
- June 23, 11:06 AM CST to 1:15 PM CST
- Where
- Madison County, 2.33 mi W of Gluckstadt to 2.13 mi W of Gluckstadt
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -90.120
Street flooding occurred in the Red Oak subdivision.
Thunderstorm Wind, Clay
- When
- June 23, 11:23 AM CST
- Where
- Clay County, 2.75 mi NNE of Waverly Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.609, -88.509
A tree was blown down along Witherspoon Road near Town Creek Campground.
Flash Flood, Rankin
- When
- June 23, 12:52 PM CST to 2:15 PM CST
- Where
- Rankin County, 1.88 mi WSW of Gulde to 1.07 mi W of Gulde
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 32.290, -89.880
Flooding occurred on Highway 80 at Gulde Road.
Flash Flood, Rankin
- When
- June 23, 12:56 PM CST to 2:15 PM CST
- Where
- Rankin County, 1.62 mi E of Anse to 1.66 mi E of Anse
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 32.122, -90.072
Flooding occurred on Highway 49 near Monmouth Road.
Thunderstorm Wind, Lauderdale
- When
- June 23, 1:23 PM CST
- Where
- Lauderdale County, 2.39 mi NW of (Mei)key Fld Meridia
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.358, -88.773
A tree was blown down along North Lakeland Drive.
Strong Wind, Warren
- When
- June 23, 1:30 PM CST
- Where
- Warren forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
A tree fell down on a house along Ford Street.
Thunderstorm Wind, Lauderdale
- When
- June 23, 2:06 PM CST
- Where
- Lauderdale County, 2.22 mi E of Okatibbee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.306, -88.693
A tree was blown down on Dr. Brock Road.
Thunderstorm Wind, Clarke
- When
- June 23, 2:08 PM CST
- Where
- Clarke County, 3.67 mi W of Sykes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.108, -88.662
Trees were blown down along County Road 140.
Thunderstorm Wind, Clarke
- When
- June 23, 2:12 PM CST
- Where
- Clarke County, 0.69 mi S of Beatrice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -88.880
A tree was blown down on Highway 11 near Souinlovie Creek.
Thunderstorm Wind, Jones
- When
- June 23, 2:17 PM CST
- Where
- Jones County, 1.36 mi ENE of Sandersville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -89.010
A tree was blown down on Florence Church Road.
Flash Flood, Clarke
- When
- June 23, 2:30 PM CST to 3:30 PM CST
- Where
- Clarke County, 2.48 mi SSW of Elwood to 2.62 mi WNW of Hale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -88.802
Flooding occurred on County Road 120.
Flash Flood, Jones
- When
- June 23, 2:44 PM CST to 4:45 PM CST
- Where
- Jones County, 0.27 mi SW of Tuckers to 2.13 mi WNW of Lanham
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.617, -89.103
Flooding occurred on Old Highway 15 South. George Boutwell Road was flooded in multiple locations.
Flash Flood, Jones
- When
- June 23, 2:50 PM CST to 4:45 PM CST
- Where
- Jones County, 0.64 mi SSW of Laurel to 1.07 mi SSW of Laurel
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 31.691, -89.134
Flooding occurred on Leotyne Price Blvd. in the 600 block and at the intersection with Jefferson Street. The Teresa Street underpass was also flooded.
Flash Flood, Jones
- When
- June 23, 3:23 PM CST to 4:45 PM CST
- Where
- Jones County, 3.65 mi SSE of Errata to 4.35 mi SSE of Errata
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.720, -89.050
Keahey Gore Road flooded near Magnolia Road.
Flash Flood, Jones
- When
- June 23, 4:10 PM CST to 4:45 PM CST
- Where
- Jones County, 3.02 mi ENE of Sandersville to 2.55 mi E of Sandersville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -88.980
Flooding occurred at Eucutta Road and Arley Williams Road.
Flood, Jones
- When
- June 23, 6:30 PM CST to 8:30 PM CST
- Where
- Jones County, 3.6 mi SE of Moselle to 3.79 mi SE of Moselle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -89.230
North WPA Road was flooded near Cook Road.
Flood, Jones
- When
- June 23, 6:30 PM CST to 8:30 PM CST
- Where
- Jones County, 5.45 mi SW of Lanham to 5.84 mi ESE of Tawanta
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.520, -89.160
Flooding occurred along Irongate Road.
Flood, Jones
- When
- June 23, 7:05 PM CST to 8:05 PM CST
- Where
- Jones County, 2.15 mi SSE of Gitano to 3.59 mi SE of Gitano
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.740, -89.320
Bernis Hill and Sumrall Bridge roads were flooded.
Flood, Jones
- When
- June 23, 7:15 PM CST to 8:15 PM CST
- Where
- Jones County, 2.35 mi E of Tuckers Crossing to 2.38 mi ENE of Tuckers Crossing
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.620, -89.040
Township Road was flooded.
Flood, Jones
- When
- June 23, 7:25 PM CST to 8:25 PM CST
- Where
- Jones County, 5.39 mi NW of (Pib)pine Belt Rgnl to 5.3 mi NW of (Pib)pine Belt Rgnl
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.534, -89.383
Phillips Road West was flooded.
Flood, Lauderdale
- When
- June 23, 9:30 PM CST to 11:30 PM CST
- Where
- Lauderdale County, 1.36 mi ESE of Savoy to 1.81 mi ESE of Savoy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -88.760
Bronson Road Bridge over Okatibbee Creek was impassable due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, June 22 to 23, 20172 deaths · 61 kt wind · 20 events
- Flash Flooding and Flooding in Michigan, June 22 to 28, 2017$119 million · 54 kt wind · 12 events
- Flash Flooding and Flood in Pennsylvania, June 22 to 23, 20171 death · $8,000 · 50 kt wind · 9 events
- Tornadoes and Flash Flood in Alabama, June 22 to 23, 20174 injured · EF1 · 20 events
- Damaging Winds and Lightning Strike in Ohio, June 22, 20171 injured · $143,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Iowa, June 22, 2017$130,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Missouri, June 22 to 23, 2017$46,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in South Dakota, June 22, 20172 injured · 1.75 in hail · 11 events
- Damaging Winds in Georgia, June 22, 2017$24,000 · 55 kt wind · 9 events
- Hail in Minnesota, June 22, 20172 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 22, 20171 in hail · 7 events
- Hail and Damaging Wind in South Dakota, June 22, 20171.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700512, 700513, 700514, 700515, 700516, 700517, 700518, 700519, 700520, 700521, 700527, 700523, 700522, 700524, 700526, 700525, 700528, 700529, 700530, 700532, 700531, 700533, 700535, 700534, 700536, 700537, 700538, 700540, 701162, 701164, 701166, 701167, 700541, 700542, 700543, 701161, 701160, 701156.